Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the cohomological equivalence of a class of functions under an irrational rotation of bounded type

Authors: Lawrence Baggett and Kathy Merrill
Journal: Proc. Amer. Math. Soc. 111 (1991), 787-793
MSC: Primary 28D05
MathSciNet review: 1042261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a linear combination of positive real powers of $ x$, with integral 0 and equal values at 0 and 1, is a coboundary for any irrational rotation of bounded type. We apply this result to establish the ergodicity of related compact and noncompact skew products.

References [Enhancements On Off] (What's this?)

  • [1] L. Baggett, On functions that are trivial cocycles for a set of irrationals, Proc. Amer. Math. Soc. 104 (1988), 1211-1215. MR 948145 (89h:28022a)
  • [2] L. Baggett and K. Merrill, Equivalence of cocycles under an irrational rotation, Proc. Amer. Math. Soc. 104 (1988), 1050-1053. MR 948146 (89h:28022b)
  • [3] -, Representations of the Mautner group and cocycles of an irrational rotation, Michigan Math. J. 33 (1986), 221-229. MR 837580 (87h:22011)
  • [4] R. E. Edwards and G I. Gaudry, Littlewood-Paley and multiplier theory, Springer-Verlag, Berlin and New York, 1977. MR 0618663 (58:29760)
  • [5] P. Hellekalek and G. Larcher, On the ergodicity of a class of skew products, Israel J. Math. 54 (1986), 301-306. MR 853454 (87k:28013)
  • [6] H. Helson, Analyticity on compact abelian groups, Algebras in Analysis, Academic Press, New York, 1975, pp. 1-62. MR 0427959 (55:989)
  • [7] A. Ya. Khinchin, Continued fractions, University of Chicago Press, Chicago, 1964. MR 0161833 (28:5037)
  • [8] A. Ramsay, Nontransitive quasiorbits in Mackey's analysis of group extensions, Acta Math. 137 (1976), 17-48. MR 0460531 (57:524)
  • [9] K. Schmidt, Cocycles of ergodic transformation groups, Lecture Notes in Math., vol. 1, MacMillan, India, 1977. MR 0578731 (58:28262)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05

Retrieve articles in all journals with MSC: 28D05

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society